MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-1773A; BEDSIDE MONITOR, NK SPO2

NIHON KOHDEN CORPORATION BSM-1773A; BEDSIDE MONITOR, NK SPO2
Model Number BSM-1773A
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Patient Data Problem (3197)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The nurse reported that during a surgery there was a discrepancy between the bedside monitor (bsm) and their electronic medical record (emr).The nurse reported that the discrepancy was between the saturation of peripheral oxygen (spo2) and electrocardiogram (ecg) heart rate which is off by about 50.No patient harm reported.Nihon kohden clinical support (nk cas) informed the nurse that there is no settings that would cause that discrepancy and recommeded that it could possibly be the way their vitals are being mapped to their electronic medical records (emr) system.The nurse later confirmed that the issue was due to how they had the settings mapped to their emr system and once it was mapped properly issue was resolved.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The nurse reported that during a surgery there was a discrepancy between the bedside monitor (bsm) and their electronic medical record (emr).The nurse reported that the discrepancy was between the saturation of peripheral oxygen (spo2) and electrocardiogram (ecg) heart rate which is off by about 50.No patient harm reported.Nihon kohden clinical support (nk cas) informed the nurse that there is no settings that would cause that discrepancy and recommeded that it could possibly be the way their vitals are being mapped to their electronic medical records (emr) system.
 
Additional Manufacturer Narrative
Details of complaint: the nurse reported that during a surgery, there was a discrepancy between the bedside monitor (bsm) and the electronic medical record (emr) regarding the saturation of peripheral oxygen (spo2) and electrocardiogram (ecg) heart rate, which was off by about 50.The nurse later confirmed that the issue was due to how they had the settings mapped to their emr system and once it was mapped properly, the issue was resolved.No patient harm or injury was reported.Investigation summary: nihon kohden was able to confirm the root cause of the issue was due to a user related setup error, as the settings were incorrectly mapped.Nihon kohden clinical support (nk cas) was able to assist the customer in resolving the reported issue.During a review of the history of complaints for the reported device, this was the only issue found at this facility in the past (3) three years.A significant trend that would warrant any action and/or any corrective action has not been observed.A significant trend that would suggest a design or manufacturing issue or warrant any further corrective action has not been observed.In this case, the issue was due to a user related setup error, as the settings were incorrectly mapped.Nk ts, cas, and the facility's it teams were able to work together to provide the customer with education, guidance, and assistance in resolving the issue.Trending will continue to be monitored for this device, incident issues, and causes.
 
Event or Problem Description
The nurse reported that during a surgery, there was a discrepancy between the bedside monitor (bsm) and the electronic medical record (emr), which was regarding the saturation of peripheral oxygen (spo2) and electrocardiogram (ecg) heart rate, which was off by about 50.No patient harm reported.

Brand Name
BSM-1773A
Common Device Name
BEDSIDE MONITOR, NK SPO2
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key14715248
Report Number8030229-2022-02913
Device Sequence Number17451526
Product Code MHX
UDI-Device Identifier04931921111956
UDI-Public4931921111956
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-1773A
Device Catalogue NumberBSM-1773A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2022
Supplement Date Received by Manufacturer06/02/2023
Initial Report FDA Received Date06/16/2022
Supplement Report FDA Received Date06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown